Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 59, NWS Norman, OK

June 4, 1995Hardeman County, Texas

NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 12:15 PM CDT for Hardeman County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 1995, 12:15 PM CDT (17:15 UTC)
Expired
Jun 4, 1995, 3:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Hardeman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 041715
FFWOKC
OKC055-057-TXC197-042030-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1215 PM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     GREER AND HARMON

IN NORTHERN TEXAS
     HARDEMAN

INCLUDING THE FOLLOWING LOCATIONS
     BRINKMAN...DUKE...ELDORADO...GOULD...GRANITE...HESTER...
     HOLLIS...MADGE...MANGUM...MC KNIGHT...MC QUEEN...REED...
     VINSON...WILLOW...GOODLETT AND QUANAH

AT 1215 PM CDT RADAR INDICATED SEVERE THUNDERSTORMS WITH TORRENTIAL RAIN
MOVING INTO THE ABOVE COUNTIES WHERE THE GROUND IS SATURATED FROM
PREVIOUS RAINFALL.  THESE NEW STORMS WILL LIKELY CAUSE FLASH FLOODING.

A FLASH FLOOD MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS.  CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.  DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.

CHURCHILL

LAT...LON T3451  9968 3411  9952 3423  9996 3494 10000
          3511  9966 3506  9934 3481  9940

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:34 AM CDT, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 4, 3:34 AM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 AM CDT SUN JUN 4 1995

PRIMARY FCST PROBLEM IS FLASH FLOOD THREAT. WSR-88D STORM TOTAL PCPN
PRODUCTS FROM KTLX/KFDR AND OBS FROM OK MESONET INDICATE HEAVIEST RAFL
FROM CNTRL OK SWWD INTO SERN TX PANHDL. ALTHO SOM OF THE RAFL MAXES LIE
BTWN GAGES...SOM LOCATIONS LIKELY HAVE RCVD NR 8 INCHES OF RN SINCE YDA.
HYDROVIEW SOFTWARE INDICATES MANY STREAMS ALREADY RISING RAPIDLY WTH
FLOOD WARNINGS IN EFFECT FOR SVRL RVR POINTS...AND FLASH FLOOD WARNINGS
COVERING SVRL COUNTIES. ONGOING CONVECTION CONTS TO AFFECT MNLY SWRN AND
CNTRL OK ATTM. XPCT THESE STMS TO CONT MVG EWD THIS MRNG THEN GRDLY WKN
MID-LATE MRNG.

ANTICIPATE OUTFLOW BNDRY FM THIS MRNGS CONVECTION WL LIE FM NWRN TX INTO
SCNTRL OK BY NOON. AS DAYTIME HTG PROCEEDS...XPCT BNDRY TO LIFT GRDLY
NWD DURG AFTN WITH STMS REFIRING IN VCNTY OF THIS BNDRY. ALTHO SHEAR WL
BE SLGTLY LESS THAN YDA...CAPES WL AGN BE HI...ESP AS MSTR POOLS NR
BNDRY. THFR A FEW SVR STMS APPEAR LIKLY. STMS LKLY WL CONT AND BCM MOR
WDSPRD OVRNGT WTH INCRG THREAT OF HVY RAFL. MDLS BRINGS NEXT WV INTO
POSN TO AFFECT AREA LATE THIS AFTN TONIGHT WHICH WL ALSO AID ADDTL
DVLPMT. IN ADDITION TO OUTFLOW BNDRY...SECOND FOCUS WL BE DRYLINE OVR W
TX. THESE STMS NOT LKLY TO AFFECT FA UNTIL 2ND PD THO.

GVN ABV SCENARIO...WL ISSUE FLASH FLOOD WATCH TODAY INTO TNGT FOR ALL
BUT XTRM NRN AND SRN PTNS OF FCST AREA. SVRL INCHES OF ADDTL RAFL PSBL
OVR THE FFA AREA BY MON MRNG WHICH CUD RESULT IN WDSPRD FLOODING. FFA
MAY NEED TO BE XPANDED LATER DEPENDING UPON MESOSCALE EVOLUTION.

MOIST SELY LOW LVL FLOW AND WNWLY FLOW ALFT WL PRVD ADDTL OPPORTUNITIES
FOR STMS ON MON. LTL CHG TO MAXES/MINS...W6TH CONVECTION THE PRIMARY
EFFECT.  ..16..  DA

.OKC...FLASH FLOOD WATCH TDA/TNGT ZNS 014>042...044>046...50.
.TX...FLASH FLOOD WATCH TDA/TNGT ZNS 083...085.

In the hours before

Local storm report, Jun 4, 10:20 AM CDT, 1 hour 55 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1000 AM      5 W KNOX CITY            TX     1.00 INCH HAIL
06/4/95         KNOX

J
Local storm report, Jun 4, 10:22 AM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1000 AM      5 W KNOX CITY            TX     1.00 INCH HAIL
06/4/95         KNOX

J
Special weather statement, Jun 4, 10:35 AM CDT, 1 hour 40 minutes before
OKZ004>053-TXZ083>090-041730-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN JUN 4 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE
MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA
CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.

AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM
ACTIVITY LIES NEAR THE RED RIVER LATE THIS MORNING. THIS BOUNDARY WILL
REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA TODAY AND
PROVIDE A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL OCCUR THROUGH THIS AFTERNOON OVER WEST
TEXAS ALONG AND EAST OF THE DRYLINE. THESE STORMS WILL MOVE INTO
WESTERN OKLAHOMA DURING THE EVENING. SEVERE THUNDERSTORMS WERE ALREADY
IN PROGRESS ACROSS PORTIONS OF NORTH TEXAS THIS MORNING. THESE STORMS
WILL TRACK INTO SOUTHERN OKLAHOMA BEFORE NOON.

THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS
...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH
WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN
MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR
SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF
OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL
WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY.

EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN
OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR
UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT.

DA
Special weather statement, Jun 4, 10:42 AM CDT, 1 hour 33 minutes before
OKZ004>053-TXZ083>090-041730-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN JUN 4 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE
MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA
CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.

AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM
ACTIVITY LIES NEAR THE RED RIVER LATE THIS MORNING. THIS BOUNDARY WILL
REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA TODAY AND
PROVIDE A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL OCCUR THROUGH THIS AFTERNOON OVER WEST
TEXAS ALONG AND EAST OF THE DRYLINE. THESE STORMS WILL MOVE INTO
WESTERN OKLAHOMA DURING THE EVENING. SEVERE THUNDERSTORMS WERE ALREADY
IN PROGRESS ACROSS PORTIONS OF NORTH TEXAS THIS MORNING. THESE STORMS
WILL TRACK INTO SOUTHERN OKLAHOMA BEFORE NOON.

THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS
...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH
WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN
MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR
SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF
OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL
WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY.

EMERGENCY MANAGERS 8AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN
OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR
UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT.

DA
Local storm report, Jun 4, 10:45 AM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1045 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1020 AM        KNOX CITY             TX     21/2 INCH HAIL NORTH SIDE OF
06/4/95         KNOX                        KNOX CITY.

1040 AM        RHINELAND             TX     1 INCH HAIL IN RHINELAND.
06/4/95         KNOX

J
Local storm report, Jun 4, 10:48 AM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1045 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1020 ATM        KNOX CITY             TX     21/2 INCH HAIL NORTH SIDE OF
06/4/95         KNOX                        KNOX CITY.

1040 AM        RHINELAND             TX     1 INCH HAIL IN RHINELAND.
06/4/95         KNOX

J

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTTornado WarningOUNHardeman40 min
Jun 3, 10:28 PM CDTTornado WarningOUNHardeman32 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Jun 4, 2:37 AM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 9:35 AM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 4, 9:52 AM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 4, 10:17 AM CDTSevere Thunderstorm WarningOUNKnox58 min
Jun 4, 10:25 AM CDTSevere Thunderstorm WarningOUNHardeman65 min
Jun 4, 10:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger66 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
Jun 4, 1:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
Jun 4, 1:45 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger45 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningOUNWilbarger45 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox41 min
Jun 4, 2:50 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNWilbarger37 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningOUNBaylor45 min
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 3:40 PM CDTSevere Thunderstorm WarningOUNWichita65 min
Jun 4, 4:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Jun 4, 4:39 PM CDTTornado WarningOUNWichita36 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningOUNWichita64 min
Jun 4, 5:17 PM CDTFlash Flood WarningOUNFoard3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNHardeman, Wilbarger3 hr

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.